How do lifestyle factors and exposure to environmental substances affect our cancer risk?
by JakeCanada on Mon Apr 09, 2012 04:02 AM
Hello everybodyJust signed up now, seemed to be a semi-active forum on RCCI was diagnosed in June 11, had a radical nephrectomy right away and have been on sutent ever since, currently on my 6th cycle (37.5 continuous, used to be 50 4 on 2 off)Its all too common to hear about appetite loss, taste buds going awry, mouth sores, hand/feet, fatigue while on the drug however I have been experiencing something else every since the 2nd cycle and I have brought it to the attention of my oncologist and he seems to be pretty surprised, he hasn't heard of it yet..The sensitivity or rash like symptoms that most experience on their hands or feet I am getting on my penis, more specifically my scrotum. The area does get quite red and very very sensitive, to the point that an open sore sometimes occurs near the base of the shaft and it becomes difficult in day to day life. It always goes right away a few days after my off-period starts, however I no longer have that off-period anymore. That being said, it has been significantly lessened now that I am on 37.5mg
Just wondering if anybody is experiencing the exact same thing, or something else that is not talked about too oftenI hope I'm not really the only one
Have a good oneJake
by MamaB on Mon Apr 09, 2012 05:36 AM
Welcome to the forum; you will find some friendly people here and a lot of inspiration! We are all in this thing called cancer together and we truly understand. The RCC forum is not as good as it was when I first started reading it in 2007; but you will probably still find some help there and don't hesitate to share .
If interested, you can read my story at:
byMamaBon Fri Mar 09, 2012 09:37 AM
I feel so blessed and I just want to shout from the roof top that there is still hope out there.
Through the years on this forum, I have read about some of the men having problems similar to what you described.
I was bothered with rash problems from time to time; my Onc. reccomended Eucerin Calming Itch Lotion. It helped.
Hang in there, keep a positive attitude, stay strong in mind, body and soul. Have hope and faith for brighter days ahead.
Prayers and blessings,
by AlanL on Wed Apr 11, 2012 04:20 AM
by laneia on Wed Apr 11, 2012 10:50 AM
Not sure if you've come across the Kidney Cancer listserve at ACOR, but in case not, you can subscribe here:http://listserv.acor.org/SCRIPTS/WA-ACOR.EXE?A0=KIDNEY-ONC.
I have just recently subscribed and found a wide variety of topics discussed. My husband has not begun ANY kind of systemic therapy yet - we're still figuring things out, but when I do, I am happy to have found both this site and the ACOR site where we can get realtime feedback from other patients.
Good luck to you as you forge on with your treatment.
Quick question - did your pathology show clear cell or something else? My husband has unclassified cells and so his treatment options are quite up in the air. :(
by Reellucky on Thu May 03, 2012 01:51 AM
I have a near identical history of the scrotum itch and rash. Mine started during the 3rd cycle of 4 on/2 off. I am now just finished my 5th cycle. Toxicity must be building a little each cycle as the side effects seem to start a little earlier each cycle.
Last cycle it hit late in the 2nd week, and stayed with me until 4 days after the end of taking the drug. I am 58, 6'5" and 320 lbs. I am pretty active, and being overweight, the rash really rubs me the wrong way (if you know what I mean).
I read a blog that turned me onto BAG BALM (Seriously.....that is the name on the can). I got it in the lotions department of my CVS Pharmacy. I have heard other references to UDDER CREAM and I think it might be the same thing. I was designed to soothe cow udders that become sore and irratated.
Surprisingly, the DANG STUFF WORKS! It immediately cools the itching and if you keep it on thick, it reduces the irratation of walking. I use Altoid mints to address the tinny taste in my mouth, and I save the little metal cans to fill with Bag Balm to have a pocket size supply with me at all times late in the cycle.
Dont know how I wouldnt be bed ridden if I hadn't found this stuff. Hope it works for you. Let me know.
by AlanL on Fri May 04, 2012 04:56 AM
by wendywoo on Sat May 05, 2012 01:24 PM
Funny as this is the first time I have read this but my husband has the same problem.
He was dx in April 2011 and is on Sutent 50mg.
It only started to happen after about the fouth treatment cycle. He has used cream that he gets from the oncologist and that seems to help but as you said it goes when the sutent stops.
Hope you can get some help.
by PorkmanDelardo on Tue May 08, 2012 10:12 PM
Jake, welcome to my world. I am about to start my third cycle on Sutent. I am 51 years old and diagnosed with stage 4 RCC in January. Surgery is not an option for me at this point. Yes, the red rash on my scrotum was prominent during both cycles. I also had rashes on my butt (like a baby diaper rash). between my fingers and toes, inside my nose, in the corners of my eyes, in the fold besides my nostrils, blah, blah, blah. One armpit too! My savior was Cortisone 10. An over the counter creme or ointment, it provided me with instant relief and cleared up the scrotum rash within 24 to 48 hours. best to apply after shower and in the morning once and in the evening before bed. I was more prepared for the rashes during the second cycle and applied the ointment as a preventative measure. rashes were definitely less severe the second time around. My doctor puts a positive spin on the side effects, saying it must mean the medication is working. I am also experiencing fatigue, joint pain, metallic mouth taste, sore gums, nausea, insomnia, hemmoraging under finger nails, etc. My most recent CT scan indicates necrosis of both my tumors, which means the Sutent is killing the tumors. However, I have also developed 7 or more lung lesions of at least 10 millimeters. Classic good news/bad news scenario. However, I am still optimistic and appreciate any extra time I get to spend with my kids. Of course our quality of life will never be the same, but I am willing to put up with the side effects as long as the medication is effective. Good luck to you, Porkman
by robertma on Fri Jun 01, 2012 01:32 AM
Skin disruptions are common with Sutent. U got lucky(?) about where the disruptions are.
Some literature suggests that severity of skin disruptions is correlated with the chemo working well (on the tumors). These are mostly anecdotal observations and hard to investigate, but it may be a good sign. Best wishes.
by goodday on Sun Jun 03, 2012 12:57 AM
Hello. yes on scrotum, raw as all get out, boarder line open but no, awfull stuff
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.